Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 104, NWS Corpus Christi, TX

October 9, 2015McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 9, 2015, 9:30 AM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2015, 9:30 AM CDT (14:30 UTC)
Expired
Oct 9, 2015, 12:30 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WGUS54 KCRP 091430
FFWCRP
TXC311-091730-
/O.NEW.KCRP.FF.W.0104.151009T1430Z-151009T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
930 AM CDT FRI OCT 9 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...

* UNTIL 1230 PM CDT
    
* AT 929 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. AROUND TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TILDEN AND CROSS. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2845 9870 2863 9865 2860 9840 2834 9849

$$

TE
1 follow-up statement
929 
WGUS74 KCRP 091722
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT FRI OCT 9 2015

TXC311-091732-
/O.EXP.KCRP.FF.W.0104.000000T0000Z-151009T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMULLEN TX-
1222 PM CDT FRI OCT 9 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN MCMULLEN COUNTY WILL
EXPIRE AT 1230 PM CDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 2845 9870 2863 9865 2860 9840 2834 9849

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 8:30 AM CDT, 1 hour earlier.

Area forecast discussion, Oct 9, 8:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
830 AM CDT FRI OCT 9 2015

.DISCUSSION...HAVE ADJUSTED POPS BASED ON CURRENT TRENDS AND
EXPECTED CONDITIONS THROUGH THE AFTERNOON. CURRENT CONVECTION
ACROSS THE W IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES EAST
AND ENCOUNTERS HIGHER CIN VALUES AND MOVES AWAY FROM THE MAIN
UPPER LOW. HOWEVER...INSTABILITY AND AMPLE MOISTURE ACROSS THE E
ALONG WITH LOW LEVEL CONVERGENCE DUE TO A SFC TROF AND CONTINUED
UPPER DIFFLUENCE SHOULD PRODUCE SCT CONVECTION THROUGH EARLY
AFTERNOON ACROSS THE SRN COASTAL BEND. RAIN CHCS ARE STILL
EXPECTED TO DIMINISH THROUGH LATE AFTERNOON/EARLY EVENING AS DRIER
AIR MOVES ACROSS THE AREA WITH RIDGE BUILDING ACROSS THE AREA.
ALSO ADJUSTED WINDS BASED ON CURRENT TRENDS...BUT GENERALLY A WEAK
TO MOD ONSHORE FLOW IS EXPECTED BY LATE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT FRI OCT 9 2015/

DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION.

AVIATION...LINE OF CONVECTION MOVING THROUGH THE RIO GRANDE
PLAINS CURRENTLY AFFECTING LRD. WILL EXPECT THE LINE TO CONTINUE
TO MOVE EASTWARD AND GRADUALLY WEAKEN. IN ADDITION...ISOLATED
SHRAS/TSTMS ARE EXPECTED TO DEVELOP WITH HEATING AND MOVE EAST
ACROSS THE GULF WATERS INTO THE COASTAL PLAINS AFFECTING SITES
FROM CRP-ALI. PATCHY FOG WILL REMAIN POSSIBLE THROUGH AT LEAST 14Z
FROM ALI-VCT...WITH VFR TO RESUME. MVFR WILL BE POSSIBLE IN AND
AROUND SHRAS/TSTMS. DRIER AIR WILL END ACTIVITY LATE THIS
AFTERNOON INTO THE EVENING HOURS. E-SE-LY 10-15 KTS WINDS
DEVELOPING TODAY WILL BECOME LIGHT AND VARIABLE TONIGHT ALLOWING
FOR FOG DEVELOPMENT ONCE AGAIN FROM ALI-VCT.

PREV DISCUSSION... /ISSUED 441 AM CDT FRI OCT 9 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...MAIN CONVECTIVE SYSTEM
NEAR EAGLE PASS CONTINUES TO PROPAGATE FARTHER EAST APPROACHING
WEBB AND LA SALLE COUNTIES AS OF WRITING. GOES SOUNDER PWATS ARE
CONTAMINATED FROM CLOUD COVERAGE...BUT MODEL OUTPUT CONTINUE TO
RAISE PWATS TO NEAR 2 INCHES ACROSS THE WESTERN ZONES DUE TO THE
PERSISTENT SOUTHEASTERLY FLOW AND FROM THE OVERNIGHT 25-30 KT LLJ
POSITIONED ACROSS THE WESTERN BRUSH COUNTRY. HOWEVER...MAIN
MID/UPPER LEVEL SUPPORT IS EXPECTED TO WEAKEN THROUGH THE DAY WITH
THE UPPER JET ALIGNED SW-NE SOUTH OF THE BIG BEND TO WEAKEN AND
SHIFT WEST...AND THE MAIN MID/UPPER LOW ACROSS NORTHWEST MEXICO TO
SHIFT FARTHER WEST AS WELL. CURRENT RADAR TRENDS SHOW WEAKENING IN
THE SOUTHERN CONVECTIVE LINE...ALTHOUGH IT CONTINUES TO FEED OFF
THE MIDLEVEL INSTABILITY. HISTORY OF THIS SYSTEM PRODUCED FLOODING
FARTHER UPSTREAM...HOWEVER WITH THE LACK OF A STATIONARY
BOUNDARY...THE WEAKENING OF MIDLEVEL SUPPORT...AND THE WEAKENING
LLJ...THE RELATIVELY FASTER EASTWARD PROPAGATION SHOULD INHIBIT
WIDESPREAD FLOODING POTENTIAL...ALTHOUGH AN ISOLATED DOWNPOUR OR
TWO COULD EASILY DROP 1 TO 2 INCHES THROUGH THE EARLY MORNING
HOURS. ISOLATED-SCATTERED SHRAS/TSTM REMAIN POSSIBLE TODAY FROM
DAYTIME HEATING...BUT SHOULD QUICKLY END BY THE LATE
AFTERNOON/EARLY EVENING AS DRIER AIR MOVES INTO THE REGION. MUCH
QUIETER CONDITIONS ARE EXPECTED FOR SATURDAY. TEMPERATURES SHOULD
RESEMBLE TEMPERATURES FROM YESTERDAY...WITH SLIGHTLY WARMER
TEMPERATURES IN STORE FOR SATURDAY AS AN UPPER RIDGE BEGINS TO
DEVELOP ACROSS SOUTH TEXAS.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...AN UPPER LEVEL
SYSTEM IS EXPECTED TO MOVE EWD ACRS THE ERN CONUS EARLY IN THE
PERIOD RESULTING IN DRYING ATMOSPHERIC CONDITIONS (DETERMINISTIC
GFD/NAM/ECWMF.) OWING TO DRIER CONDITIONS...EXPECT SUNDAY MIN
TEMPS IN THE 60S. THE GFS/ECWMF DETERMINISTIC PREDICT ANOTHER
UPPER SYSTEM TO MOVE ACRS THE PLAINS LATE SUNDAY/MONDAY WITH A
CORRESPONDING FRONT ENTERING THE CWA/MSA MONDAY NIGHT/EARLY
TUESDAY. THE GFS PREDICTS PWAT VALUES AROUND 1.5 INCHES (SLIGHTLY
ABOVE NORMAL) IN ADVANCE OF THE FRONT. CONCUR WITH THE GFS
ENSEMBLE MEAN WHICH DEPICTS PCPN OVER THE CWA/MSA ASSOCIATED WITH
FRONT. ADJUSTED THE SUPERBLEND SOMEWHAT TO DEPICT 20/30 POPS (PCPN
OWING TO CONVECTION) OVER CWA/MSA MONDAY NIGHT/TUESDAY. DRY
CONDITIONS EXPECTED WEDNESDAY/THURSDAY. WAVEWATCH OUTPUT NOT
CONDUCIVE TO RIP CURRENTS DRG THE PERIOD. EXPECTED WIND WILL
PRECLUDE ELEVATED FIRE WEATHER CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  69  90  68  92  /  50  10  10  10  10
VICTORIA          89  67  92  66  92  /  30  10  10  10  10
LAREDO            90  72  94  68  96  /  70  20  10  10  10
ALICE             90  68  93  66  95  /  50  10  10  10  10
ROCKPORT          87  72  86  70  88  /  40  10  10  10  10
COTULLA           89  70  93  67  96  /  70  10  10  10  10
KINGSVILLE        89  68  92  67  94  /  50  10  10  10  10
NAVY CORPUS       88  73  87  73  88  /  50  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
Hazardous weather outlook, Oct 9, 5:15 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT FRI OCT 9 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING PRIMARILY ACROSS
THE BRUSH COUNTRY...WITH ISOLATED THUNDERSTORMS THROUGH THE
AFTERNOON ELSEWHERE. MODERATE TO BRIEFLY HEAVY RAINFALL WITH
RAINFALL AMOUNTS UP TO 1 TO 2 INCHES WILL BE POSSIBLE...PRIMARILY
ACROSS THE BRUSH COUNTRY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 9:12 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, La Salle, Live Oak, McMullen, Webb3 hr
Oct 9, 9:59 AM CDTFlash Flood WarningCRPDuval3 hr
Oct 9, 10:44 AM CDTRiver Flood WarningCRPWebb44 hr
Oct 9, 10:44 AM CDTRiver Flood WarningCRPWebb69 hr
Oct 9, 11:11 AM CDTAreal Flood AdvisoryCRPNueces3 hr
Oct 9, 12:12 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces3 hr
Oct 9, 12:42 PM CDTSpecial Weather StatementCRPBrooks63 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.